Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 37, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 3, 2020, 12:39 AM EDT for McKean County, Potter County, Pennsylvania. It was in force for 96 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2020, 12:39 AM EDT (04:39 UTC)
- Expired
- Jun 3, 2020, 2:15 AM EDT
- In force
- 96 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties McKean County, PA, Potter County, PA
The radar
The State College radar (KCCX), 88 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 1:20 AM EDT | TSTM WND DMG | 4 N Harrison Valley, PA | TREE DOWN ON NORTHERN END OF WHITE CORNERS RD HARRISON TWP. |
| Jun 3, 1:35 AM EDT | TSTM WND DMG | 1 E Smethport, PA | TREES AND WIRES DOWN EAST OF SMETHPORT. |
| Jun 3, 1:37 AM EDT | TSTM WND DMG | 3 Ene Smethport, PA | TREES AND WIRES DOWN ALONG BAKER ROAD. |
| Jun 3, 1:37 AM EDT | TSTM WND DMG | Smethport, PA | NUMEROUS TREES AND WIRES DOWN AROUND SMETHPORT SCHOOL BUILDINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
250
WUUS51 KCTP 030439
SVRCTP
PAC083-105-030615-
/O.NEW.KCTP.SV.W.0037.200603T0439Z-200603T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
1239 AM EDT Wed Jun 3 2020
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
McKean County in north central Pennsylvania...
Potter County in north central Pennsylvania...
* Until 215 AM EDT.
* At 1239 AM EDT, severe thunderstorms were located along a line
extending from 7 miles east of Belfast to 6 miles west of Cuba to
11 miles northwest of Salamanca, moving southeast at 45 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Bradford, Wharton, Coudersport, Port Allegany, Smethport, Roulette,
Galeton, Shinglehouse, Genesee, Betula, Rew, Cross Fork, Harrison
Valley, Crosby, Marshburg, Kinzua Bridge State Park, Denton Hill
State Park, Ole Bull State Park, Lyman Run State Park and
Coryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4200 7761 4148 7760 4148 7805 4162 7820
4162 7841 4160 7842 4160 7848 4163 7850
4163 7875 4200 7886
TIME...MOT...LOC 0439Z 334DEG 41KT 4232 7796 4221 7841 4227 7890
HAIL...1.25IN
WIND...70MPH
$$
Colbert1 follow-up statement
779
WWUS51 KCTP 030558
SVSCTP
Severe Weather Statement
National Weather Service State College PA
158 AM EDT Wed Jun 3 2020
PAC083-105-030615-
/O.CON.KCTP.SV.W.0037.000000T0000Z-200603T0615Z/
McKean PA-Potter PA-
158 AM EDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR EASTERN MCKEAN AND SOUTHERN POTTER COUNTIES...
At 157 AM EDT, severe thunderstorms were located along a line
extending from near Ole Bull State Park to near Betula to near Rew,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
trees, roofs, and siding.
Locations impacted include...
Bradford, Wharton, Port Allegany, Smethport, Betula, Rew, Cross Fork,
Coryville, Cherry Springs State Park, Crosby, Cyclone, Kinzua Bridge
State Park, Keating Summit, Ole Bull State Park, Mount Jewett, Lewis
Run, Austin, University Of Pittsburgh - Bradford and Bradford
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4166 7761 4148 7760 4148 7805 4162 7820
4162 7841 4160 7842 4160 7848 4163 7850
4163 7854 4189 7876 4200 7864 4200 7844
4175 7819
TIME...MOT...LOC 0557Z 321DEG 32KT 4155 7764 4166 7831 4191 7861
HAIL...1.00IN
WIND...60MPH
$$
ColbertWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:00 AM EDT, 39 minutes earlier.
Area forecast discussion, Jun 3, 12:00 AM EDT, 39 minutes before
Area Forecast Discussion National Weather Service State College PA 1200 AM EDT Wed Jun 3 2020 .SYNOPSIS... It will be mild and increasingly humid overnight, with rounds of showers and potentially strong thunderstorms expected overnight into Wednesday. It will remain unsettled Thursday into Friday, and possibly right into the weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Short-range models bring the first of potentially three rounds of convection across the northeastern portion of the area overnight. Showers and storms are developing over southern Ontario and Lake Huron, and these are projected to drop southeastward across NE PA during the pre-dawn hours overnight. It will be a relatively mild and increasingly humid night, with lows generally holding in the upper 50s and 60s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... A convective complex that is currently raging over the Upper Midwest is expected to dive to the E/SE overnight, with the remnants of it crossing northern PA Wednesday morning. A cold front will drop southeastward into the area by afternoon, with a third round of convection expected to develop across southern PA along and ahead of this front. It will be interesting to see how the outflow from the earlier convective complex impacts aftn storm development. Wednesday will be warm and humid, and highs could reach the mid to upper 80s southeast of the mountains before any convection reaches there later in the day. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... After crossing through the CWA Wed night, the cold front will stall near the PA-MD border on Thu, keeping a chance of rain showers and maybe a few PM tstms through Fri. Generally a quarter to half an inch of rain is expected across the southern counties Thu-Fri, with locally higher amounts in storms. Lesser amounts north. The stationary front is progged to move offshore Fri night, with slightly drier air moving in for Sat. Another cold front and shortwave trough may touch off isolated showers/storms Sat, but drier air will be a limiting factor. Cooler, drier air will move in behind this front for Sun-Mon. We will see a warming trend into the middle of next week as the remnants of TS Cristobal moving up the MS valley help build an upper ridge over the eastern US. && .AVIATION /04Z WEDNESDAY THROUGH SUNDAY/... Conditions tonight will likely remain VFR outside of SHRA/TSRA activity. A cluster of strong storms in western NY may hold together and move into northern and eastern parts of central PA between 05z and 10z Wed. For now, kept TSRA out of the TAF, but will continue to monitor. More in the way of active weather expected Wed. What is left of the large MCS currently over Wisconsin will track through the region during the morning hours Wed. Additional storms may develop behind this activity later Wed afternoon and early evening. Westerly winds will gust 20-25 kts during the day Wed, with higher gusts in storms. Outlook... Thu...Showers/t-storms likely especially srn 1/2. Fri-Sat...Chance of showers/t-storms. Sun...Dry weather with VFR conditions to return to the area. && .CLIMATE... May 2020: Harrisburg recorded the coldest May temperature on record /with records dating back to 1888/ with a low of 30 degrees on 5/10. A trace of snow also tied the record for snowiest May. Spring 2020 (March+April+May): A very warm March, chilly April, and roller coaster May (historic chill followed by summer-like warmth) resulted in a meteorological spring that was pretty close to/slightly above average in central PA. Precipitation was also near to slightly above average with the largest seasonal departure at Williamsport (+2.87"). Monthly and seasonal climate summaries are available on our website at weather.gov/climate/index.php?wfo=ctp && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Martin/Evanego NEAR TERM...Evanego SHORT TERM...Evanego LONG TERM...Gartner/Colbert AVIATION...Martin/Colbert CLIMATE...Steinbugl
Hazardous weather outlook, Jun 2, 6:47 PM EDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service State College PA 647 PM EDT Tue Jun 2 2020 PAZ004>006-011-012-037-041-042-046-053-032300- Warren-McKean-Potter-Cameron-Northern Clinton-Tioga- Northern Lycoming-Sullivan-Southern Lycoming-Columbia- 647 PM EDT Tue Jun 2 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Scattered severe thunderstorms with damaging winds 60 mph or greater and hail exceeding 1 inch in diameter are possible overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered severe thunderstorms with damaging winds 60 mph or greater and hail exceeding 1 inch in diameter are possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ010-017>019-026>028-045-049>052-056>059-032300- Elk-Clearfield-Northern Centre-Southern Centre-Huntingdon-Mifflin- Juniata-Southern Clinton-Union-Snyder-Montour-Northumberland-Perry- Dauphin-Schuylkill-Lebanon- 647 PM EDT Tue Jun 2 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered severe thunderstorms with damaging winds 60 mph or greater and hail exceeding 1 inch in diameter are possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ036-063>066-032300- Franklin-Cumberland-Adams-York-Lancaster- 647 PM EDT Tue Jun 2 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered severe thunderstorms with damaging winds 60 mph or greater and hail exceeding 1 inch in diameter are possible on Wednesday. Locally heavy rainfall and isolated flash flooding are also possible Thursday into Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ033>035-032300- Somerset-Bedford-Fulton- 647 PM EDT Tue Jun 2 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered severe thunderstorms with damaging winds 60 mph or greater and hail exceeding 1 inch in diameter are possible on Wednesday. Locally heavy rainfall and isolated flash flooding are also possible late Wednesday into Wednesday night, and again Thursday into Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ024-025-032300- Cambria-Blair- 647 PM EDT Tue Jun 2 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered severe thunderstorms with damaging winds 60 mph or greater and hail exceeding 1 inch in diameter are possible on Wednesday. Locally heavy rainfall and isolated flash flooding are also possible late Wednesday into Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:28 AM EDT | Severe Thunderstorm Warning | CTP | Tioga | 25 min |
| Jun 3, 1:49 AM EDT | Areal Flood Advisory | CTP | McKean | 116 min |
| Jun 3, 1:58 AM EDT | Special Weather Statement | CTP | Cameron, Clinton | 32 min |
| Jun 3, 2:29 AM EDT | Areal Flood Advisory | CTP | Cameron, Clinton | 2 hr |
| Jun 3, 3:35 AM EDT | Special Weather Statement | CTP | Juniata | 25 min |
| Jun 3, 4:04 AM EDT | Special Weather Statement | CTP | Juniata, Perry | 41 min |
| Jun 3, 4:23 AM EDT | Special Weather Statement | CTP | Tioga | 37 min |
| Jun 3, 6:12 AM EDT | Special Weather Statement | CTP | Warren | 33 min |
| Jun 3, 8:05 AM EDT | Special Weather Statement | CTP | Warren | 55 min |
| Jun 3, 9:00 AM EDT | Special Weather Statement | CTP | Cameron, Elk | 30 min |
| Jun 3, 9:36 AM EDT | Special Weather Statement | CTP | Clearfield | 39 min |
| Jun 3, 9:52 AM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon | 38 min |
| Jun 3, 10:15 AM EDT | Special Weather Statement | CTP | Blair, Cambria, Huntingdon | 45 min |
| Jun 3, 10:17 AM EDT | Special Weather Statement | CTP | Columbia, Juniata, Mifflin, Montour, Northumberland, Snyder and 1 more | 43 min |
| Jun 3, 10:36 AM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Huntingdon, Juniata, Lebanon, Mifflin and 2 more | 54 min |
| Jun 3, 10:50 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 40 min |
| Jun 3, 11:19 AM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 56 min |
| Jun 3, 2:55 PM EDT | Special Weather Statement | CTP | Cameron | 35 min |
| Jun 3, 3:21 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clinton | 54 min |
| Jun 3, 3:53 PM EDT | Special Weather Statement | CTP | Clinton | 37 min |
| Jun 3, 4:01 PM EDT | Special Weather Statement | CTP | Union | 44 min |
| Jun 3, 4:11 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Union | 64 min |
| Jun 3, 4:43 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland, Schuylkill, Snyder, Union | 47 min |
| Jun 3, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Juniata, Mifflin, Northumberland, Snyder, Union | 41 min |
| Jun 3, 5:00 PM EDT | Special Weather Statement | CTP | Sullivan | 60 min |
| Jun 3, 5:14 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 61 min |
| Jun 3, 5:26 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Northumberland, Snyder | 64 min |
| Jun 3, 5:48 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Lebanon, Northumberland, Perry, Snyder | 57 min |
| Jun 3, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 63 min |
| Jun 3, 6:21 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin | 54 min |
| Jun 3, 6:48 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Juniata, Perry | 57 min |
| Jun 3, 6:58 PM EDT | Special Weather Statement | CTP | Bedford | 62 min |
| Jun 3, 7:27 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, York | 63 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.